MAUDE Adverse Event Report: EKOS CORPORATION EKOSONIC ENDOVASCULAR CATHETER

EKOS CORPORATION EKOSONIC ENDOVASCULAR CATHETER
Model Number 500-55118
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for investigation on 3 september 2019.The reported catheter leak was confirmed in the investigation.A crack in the intelligent drug delivery catheter (iddc) tubing drug lumen was observed underneath the strain relief where loctite from the manifold had wicked onto the tubing.A capa has been opened to investigate this failure mode and it will continue to be monitored through the capa process and complaint metrics and trending.The catheter was being placed to treat pulmonary embolism.The patient received the targeted amount of lytic and was reported to be stable.While no patient impact or adverse event was reported, the patient underwent a second procedure to replace the device to treat this pe.Review of the device history record confirmed that the product was manufactured per standard processes and met all acceptance criteria.There have been no other reported complaints from msds of the same lot.
 
Event or Problem Description
Ekos distributor reported that after 12 hours of treatment, the catheter was replaced due to a leak from the drug lumen.The catheter was being placed to treat a pulmonary embolism (pe).The patient received the targeted amount of lytic and was reported to be stable.While no patient impact or adverse event was reported, the patient underwent a second procedure to replace the device for pe treatment.

Brand Name
EKOSONIC ENDOVASCULAR CATHETER
Common Device Name
EKOSONIC ENDOVASCULAR CATHETER
Manufacturer (Section D)
EKOS CORPORATION
11911 north creek parkway s
bothell WA 98011 8809
MDR Report Key9100898
Report Number3001627457-2019-00026
Device Sequence Number2665409
Product Code KRA
UDI-Device Identifier00858593006141
UDI-Public00858593006141
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K182324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model Number500-55118
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2019
Initial Report FDA Received Date09/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1